Alert archive / Alabama / Flash Flood Warnings in 2008
Flash Flood Warning 2, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Mar 4, 2008, 6:09 AM CST for Lowndes County, Alabama. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2008, 6:09 AM CST (12:09 UTC)
- Expired
- Mar 4, 2008, 8:15 AM CST
- In force
- 2 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Lowndes County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 0.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBMX 041209
FFWBMX
ALC085-041415-
/O.NEW.KBMX.FF.W.0002.080304T1209Z-080304T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
609 AM CST TUE MAR 4 2008
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF LOWNDESBORO...
* UNTIL 815 AM CST
* AT 608 AM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOSSES
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3222 8690 3222 8678 3230 8678 3229 8660
3207 8663 3209 8690
TIME...MOT...LOC 1209Z 180DEG 0KT 3218 8684
$$
12/SIRMONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Mar 4, 5:45 AM CST, 24 minutes earlier.
Area forecast discussion, Mar 4, 5:45 AM CST, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION... NATIONAL WEATHER SERVICE BIRMINGHAM AL 545 AM CST TUE MAR 4 2008 .DISCUSSION... UPPER LOW WILL CONTINUE TO LIFT OFF TO THE NORTHEAST TODAY PUSHING THE SHOWERS AND THUNDERSTORMS OUT OF THE STATE BY MID TO LATE MORNING. WINDS WILL BE WESTERLY TO NORTHWESTERLY AND GUSTY AT TIMES BUT NOT NEARLY AS BAD AS YESTERDAY. TEMPERATURES WILL GENERALLY HOLD STEADY OR FALL THROUGH THE DAY WITH AFTERNOON TEMPERATURES IN THE 40S NORTHWEST TO 50S SOUTHEAST. POPS AND TEMPERATURES WILL BE FINE TUNED JUST BEFORE THE PACKAGE RELEASE. FOR POPS THIS AFTERNOON...WILL LEAVE IN A CHANCE OF RAIN OR SNOW FOR THE FAR NORTHWESTERN COUNTIES AS THE NAM SHOWS SOME POTENTIAL FOR SOME LIGHT SNOW OR SNOW GRAINS...OTHERWISE JUST A CHANCE OF SOME LIGHT WRAP AROUND SHOWERS AS FAR SOUTH AS INTERSTATE 20. TEMPERATURES WEDNESDAY AND THURSDAY WILL MODIFY A BIT WITH A DRY FRONT MOVING THROUGH THURSDAY MORNING BUT NOT REALLY AFFECTING MUCH. BY THURSDAY NIGHT THE PATTERN REALLY TAKES AN INTERESTING TURN AS COLDER AIR SURGES DOWN THE BACK SIDE OF DIGGING UPPER LEVEL TROUGH. SHORT WAVE ROUNDING THE BASE OF THE TROUGH HELPS TO AMPLIFY A SURFACE WAVE IN THE NORTHERN GULF WITH RAIN CHANCES OVERSPREADING THE AREA AND POSSIBLY MIXING WITH SNOW OVER THE NORTHERN HALF OF THE AREA FRIDAY AND FRIDAY NIGHT. WHILE THERE ARE SOME SLIGHT TIMING DIFFERENCES WITHIN THE MODELS...THIS GENERAL SCENARIO IS BEING SHOWN BY THE MAJORITY OF THE MODELS. WILL STAY CLOSE TO MEX TEMPS WHILE UNDERCUTTING POPS A BIT UNTIL THERE IS A BIT MORE CONFIDENCE IN HOW THIS IS GOING TO DEVELOP. FOR SUNDAY AND MONDAY...TEMPERATURES WILL MODIFY TO NEAR SEASONAL NORMALS WITH DRY WEATHER. && .AVIATION...12Z TAF DISCUSSION. BACK EDGE OF RN/TSRA IS ALONG I-65 CORRIDOR AT 1140Z WITH FRONT PUSHING INTO WESTERN SECTIONS OF STATE. WITH UPPER LOW BACK IN AR...WILL SEE WIDESPREAD IR CIGS THROUGH 18Z-21Z TIME PD. CIGS ARE EXPECTED TO IMPROVE TO MVFR CONDITIONS AFTER 21Z. WITH FRONTAL THIS MORNING...WINDS WILL BECOME WESTERLY WITH GUSTS TO 25 KT THROUGH 00Z. STEFKOVICH && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 59 32 58 32 59 / 90 10 10 10 10 ANNISTON 62 35 58 36 62 / 100 10 10 10 10 BIRMINGHAM 57 32 58 38 60 / 60 10 10 10 10 TUSCALOOSA 56 34 62 37 59 / 30 10 10 10 10 CALERA 57 35 60 37 60 / 60 10 10 10 10 AUBURN 60 36 57 43 63 / 100 10 10 0 10 MONTGOMERY 62 35 62 36 66 / 90 10 10 0 10 TROY 61 35 63 36 67 / 100 10 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 88
Hazardous weather outlook, Mar 4, 5:54 AM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 554 AM CST TUE MAR 4 2008 ALZ011>015-017>050-051130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 554 AM CST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. THERE IS A SMALL LINGERING THREAT OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...IN THE EASTERN AND SOUTHEASTERN PORTION OF CENTRAL ALABAMA THIS MORNING. ALL CHANCES OF SEVERE WEATHER SHOULD BE GONE BY 9 AM. WINDS WILL REMAIN GUSTY ACROSS THE ENTIRE AREA THROUGH THE REMAINDER OF THE DAY...AND A LAKE WIND ADVISORY HAS BEEN ISSUED. THE WINDS SHOULD FINALLY START TO DIE DOWN AROUND 6 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SMALL CHANCE OF SNOW IN THE NORTHERN HALF OF CENTRAL ALABAMA...FRIDAY MORNING AND AGAIN FRIDAY NIGHT. THERE ARE STILL MANY UNCERTAINTIES WITH THIS WEATHER SYSTEM...AND FORECAST CONFIDENCE IS QUITE LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL CONTINUE FOR EASTERN ALABAMA UNTIL AROUND 9 AM THIS MORNING. 61
In the hours before
Local storm report, Mar 4, 3:04 AM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
304 AM CST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG 3 N SAMANTHA 33.45N 87.58W
03/04/2008 TUSCALOOSA AL BROADCAST MEDIA
SEVERAL TREES WERE BLOWN DOWN NEAR THE INTERSECTION OF US
HIGHWAY 43 AND CR 38. ONE CHURCH SUSTAINED ROOF DAMAGE
AND ONE TREE FELL ON A VEHICLE. POSSIBLE TORNADO.
0120 AM TSTM WND DMG OAKMAN 33.71N 87.39W
03/04/2008 WALKER AL EMERGENCY MNGR
TREES REPORTED DOWN IN OAKMAN. REPORTED BY MEDIA AND EMA.
POSSIBLE TORNADO.
&&
JD/81Local storm report, Mar 4, 3:29 AM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
329 AM CST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG EUTAW 32.84N 87.89W
03/04/2008 GREENE AL EMERGENCY MNGR
TWO HOMES LOST ROOFS ON VAUGHN STREET. ONE HOME DESTROYED
AND NINE ROOFS DAMAGED ON BOLIGEE STREET. POSSIBLE
TORNADO.
&&
JD/81Special weather statement, Mar 4, 3:46 AM CST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 346 AM CST TUE MAR 4 2008 ALZ042>044-041030- ELMORE-LOWNDES-MONTGOMERY- 346 AM CST TUE MAR 4 2008 ...SIGNIFICANT WEATHER ALERT FOR ELMORE...LOWNDES AND MONTGOMERY COUNTIES UNTIL 430 AM CST... AT 344 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR MILLBROOK...MOVING NORTHEAST AT 40 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MILLBROOK. BOB WOODRUFF LAKE. TALLAPOOSA RIVER WATER PLANT. WETUMPKA. WARE. CLAUD. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CST TUESDAY MORNING FOR EASTERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Mar 4, 4:04 AM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 404 AM CST TUE MAR 4 2008 ALZ019-021-028-036-037-041045- CALHOUN-CLAY-CLEBURNE-COOSA-TALLAPOOSA- 404 AM CST TUE MAR 4 2008 ...SIGNIFICANT WEATHER ALERT FOR CALHOUN...CLAY...CLEBURNE...COOSA AND TALLAPOOSA COUNTIES UNTIL 445 AM CST... AT 401 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MT CHEAHA TO ROCKFORD...OR ALONG A LINE EXTENDING FROM OXFORD TO ROCKFORD...MOVING NORTHEAST AT 35 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HANOVER. DEARMANVILLE. HATCHET. CLEVELAND CROSSROADS. MILLERVILLE. HEFLIN. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 61
Local storm report, Mar 4, 4:19 AM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
419 AM CST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 AM HEAVY RAIN SYLACAUGA 33.18N 86.26W
03/04/2008 U0.00 INCH TALLADEGA AL EMERGENCY MNGR
STREET FLOODING REPORTED ON BROADWAY...MAIN...FT.
WILLIAMS...10TH AVE...AND 4TH AVE IN SYLACAUGA.
0407 AM HEAVY RAIN CHILDERSBURG 33.28N 86.35W
03/04/2008 U0.00 INCH TALLADEGA AL EMERGENCY MNGR
STREET FLOODING REPORTED AT SADIE LEE AND WILSON
DRIVE...FERRY ROAD...DESOTO COURT...AND FAIRMONT LANE IN
CHILDERSBURG.
0250 AM HEAVY RAIN SELMA 32.42N 87.03W
03/04/2008 U0.00 INCH DALLAS AL EMERGENCY MNGR
STREET FLOODING REPORTED AT VAUGHAN REGIONAL MEDICAL
CENTER...AND ALSO ON WATER AVE.
0320 AM TSTM WND DMG 3 E CHILDERSBURG 33.28N 86.30W
03/04/2008 TALLADEGA AL PUBLIC
TREES DOWN ON HWY 76 BETWEEN CHILDERSBURG AND WINTERBORO.
&&
TGLocal storm report, Mar 4, 5:26 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
526 AM CST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG 3 N SAMANTHA 33.45N 87.58W
03/04/2008 TUSCALOOSA AL BROADCAST MEDIA
SEVERAL TREES WERE BLOWN DOWN NEAR THE INTERSECTION OF US
HIGHWAY 43 AND CR 38. ONE CHURCH SUSTAINED ROOF DAMAGE
AND ONE TREE FELL ON A VEHICLE. POSSIBLE TORNADO.
0120 AM TSTM WND DMG OAKMAN 33.71N 87.39W
03/04/2008 WALKER AL EMERGENCY MNGR
TREES REPORTED DOWN IN OAKMAN. REPORTED BY MEDIA AND EMA.
POSSIBLE TORNADO.
0120 AM TSTM WND DMG EUTAW 32.84N 87.89W
03/04/2008 GREENE AL EMERGENCY MNGR
TWO HOMES LOST ROOFS ON VAUGHN STREET. ONE HOME DESTROYED
AND NINE ROOFS DAMAGED ON BOLIGEE STREET. POSSIBLE
TORNADO.
0140 AM HEAVY RAIN ADDISON 34.20N 87.18W
03/04/2008 E0.00 INCH WINSTON AL EMERGENCY MNGR
SEVERAL INCHES OF WATER OVER AIRPORT ROAD IN ADDISON.
0250 AM HEAVY RAIN SELMA 32.42N 87.03W
03/04/2008 U0.00 INCH DALLAS AL EMERGENCY MNGR
STREET FLOODING REPORTED AT VAUGHAN REGIONAL MEDICAL
CENTER...AND ALSO ON WATER AVE.
0320 AM TSTM WND DMG 3 E CHILDERSBURG 33.28N 86.30W
03/04/2008 TALLADEGA AL PUBLIC
TREES DOWN ON HWY 76 BETWEEN CHILDERSBURG AND WINTERBORO.
0403 AM HEAVY RAIN SYLACAUGA 33.18N 86.26W
03/04/2008 U0.00 INCH TALLADEGA AL EMERGENCY MNGR
STREET FLOODING REPORTED ON BROADWAY...MAIN...FT.
WILLIAMS...10TH AVE...AND 4TH AVE IN SYLACAUGA.
0407 AM HEAVY RAIN CHILDERSBURG 33.28N 86.35W
03/04/2008 U0.00 INCH TALLADEGA AL EMERGENCY MNGR
STREET FLOODING REPORTED AT SADIE LEE AND WILSON
DRIVE...FERRY ROAD...DESOTO COURT...AND FAIRMONT LANE IN
CHILDERSBURG.
&&
TGThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 6:03 PM CST | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 12 hr |
| Mar 3, 10:51 PM CST | Tornado Warning | BMX | Greene, Pickens, Sumter | 39 min |
| Mar 4, 12:36 AM CST | Severe Thunderstorm Warning | BMX | Marengo | 39 min |
| Mar 4, 12:41 AM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 34 min |
| Mar 4, 12:49 AM CST | Tornado Warning | BMX | Fayette, Tuscaloosa, Walker | 41 min |
| Mar 4, 1:12 AM CST | Severe Thunderstorm Warning | BMX | Dallas, Hale, Marengo, Perry | 48 min |
| Mar 4, 1:20 AM CST | Tornado Warning | BMX | Walker, Winston | 40 min |
| Mar 4, 1:46 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Bibb, Chilton, Dallas, Perry | 44 min |
| Mar 4, 2:08 AM CST | Severe Thunderstorm Warning | BMX | Jefferson, Shelby, Tuscaloosa | 52 min |
| Mar 4, 2:31 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Coosa, Shelby, Talladega | 44 min |
| Mar 4, 3:03 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Dallas, Lowndes | 42 min |
| Mar 4, 3:13 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Clay, St. Clair, Talladega | 47 min |
| Mar 4, 3:16 AM CST | Severe Thunderstorm Warning | BMX | Chilton, Coosa | 44 min |
| Mar 4, 4:00 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Elmore, Lowndes, Montgomery | 45 min |
| Mar 4, 5:50 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 12 hr |
Nearby
Flash Flood Warnings in Alabama, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.